Effexor...anyone on it? How's it going for you?

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

15 Comments

View replies by

Julie - posted on 12/14/2011

7

21

1

Ive been taking effexor for 4 years now. Its great to pull you out of that black hole. My side effects were weight gain and hot flashes/sweating. For about a year now I reduced my effexor and added welbutrin to the mix. I lost weight immediatly and can go a whole day without smoking (thats a bonus) currently I am taking 150mg of effexor (I used to take 375mg) and 450 mg of wellbutrin. They call this combo "rocket fuel" and that it is. Please keep in mind that effexor withdrawls are horrible. If you ever come off, wean slowly or add another antidepressant such as prozac or wellbutrin until you are completly off the effexor! Good luck :)

Candace - posted on 06/02/2011

1

0

0

I am currently on it now. As soon as I had my daughter I began taking it again. I was on it before I got pregnant also. I loved it in the beginning, but after almost 6 months of taking it, it seems like it doesn't have the same effect.

Lauren - posted on 12/01/2010

36

0

3

Been on it since 2007 , again very costly . You have to remember to take it at the same time every day !! I went to work one day when I had forgotten to take it and I had to be sent home the withdrawals were so bad . ( Some times its like being drunk in slow motion for me anyway, other times even shifting my eyes makes me dizzy) If you do decide for it , make sure your doc weans you on and off of it !!! Mood wise I also have ups and downs, but it keeps you pretty well balanced . I am still suffering some PPD so I can only imagine what it would be like without it . I was on it for my entire pregnancy , doc said the pros weighed out the cons ( was on it for 2 years prior to preg) Hope this helps !

Deb - posted on 11/29/2010

7

0

1

I'm on it for the 3rd time now. It has always worked well, but like most SSRI's, it poops out after a while (for me, anyway).

Jan - posted on 11/06/2010

8

75

1

I have been on it for 2 years and It has made such a difference in my life!!! My dr has actully uped my dose this week! It has kept me Sane!LOL

Traci - posted on 07/29/2010

81

23

2

I've been on it for about 6 years. It works, for the most part. I have to have something for mood stabilization (topamax) or else I get horrible ups and downs. Like others have said withdrawal is horrible. I was on it before and took myself off of it. Not a fun thing.

Joanne - posted on 07/15/2010

1

28

0

I have been on Effexor for over 4 years now. I find it is a good stabilizer but I still have my down days but I know that they would be a whole lot worse if I wasn't on my meds. It also took about a month when I first started to feel a difference. And I have found if I forget in my busyness to take my meds the withdrawal is not that great. Hope that helps you.

Melissa - posted on 06/13/2010

10

23

0

It continues to work great for me. It's the only anti depressant that has helped me. I did come off it once, and it was very difficult. The withdrawals were horrendous. But apart from that, I'm really happy with effexor.

Lisa - posted on 03/15/2010

11

12

0

Effexor didn't really help me at all. My doctor added it to my Prozac but the only thing I could tell a difference was that I was losing my balance a lot. I told him about it and he took me off of it. I'm not losing my balance half as much as I was. I want to add Abilify but I lost my job and do not have any insurance so I can't afford it. My Prozac is generic so it's $4. at Walmart.

Mary - posted on 01/25/2010

125

14

8

I took Effexor for about 3 years but then I guess I got used to it. It worked great for me for a long time. I used to joke; "The Effexor Sword slayed the PMS Dragon!"
It didn't dumb me down like Zoloft did.
Last year my Dr put me on Pristiq. A pretty new one that is extremely expensive but they give you a discount card to use with insurance. Pristiq is derived from Effexor I was told. Who knows?
Now a year later I am having anxiety attacks and anger issues. I hate winter and get very hopeless feeling this time of year. Time for another change or an increase??
Is all I get out of this new stuff a year?? Ugh...

Dawn - posted on 01/09/2010

4

11

0

I take it and didn't notice much of a difference. I told my doctor about it and she added Abilify to it. Major difference. I smile a lot more now and take joy in little things. Good Luck!

[deleted account]

I am not currently on it, but I did take it for over a year. It worked great for me but gave me hot flashes. That was really my only side effect.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms